Alert archive / Maryland / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 366, NWS Baltimore/Washington

August 18, 2011Howard County, Montgomery County, Prince George's County, Maryland

NWS Baltimore/Washington issued this severe thunderstorm warning at Aug 18, 2011, 6:21 PM EDT for Howard County, Montgomery County, Prince George's County, Maryland. It was in force for 39 min. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2011, 6:21 PM EDT (22:21 UTC)
Expired
Aug 18, 2011, 7:00 PM EDT
In force
39 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Howard County, MD, Montgomery County, MD, Prince George's County, MD

The radar

The Sterling radar (KLWX), 53 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 6:22 PM EDTHAIL 0.751 Ne Glenmont, MD
Aug 18, 6:24 PM EDTHAIL 0.751 N Four Corners, MD
Aug 18, 6:24 PM EDTHAIL 11 Nnw Glenmont, MD
Aug 18, 6:29 PM EDTHAIL 0.751 Sse Colesville, MD
Aug 18, 6:30 PM EDTHAIL 0.881 N White Oak, MD
Aug 18, 6:33 PM EDTHAIL 1.75Calverton, MD
Aug 18, 6:35 PM EDTHAIL 1.751 S Fairland, MD
Aug 18, 6:37 PM EDTHAIL 0.751 Sse Colesville, MD
Aug 18, 6:38 PM EDTHAIL 1Fairland, MD
Aug 18, 6:41 PM EDTHAIL 0.751 Sse Colesville, MD
Aug 18, 6:45 PM EDTHAIL 11 N Beltsville, MD
Aug 18, 6:47 PM EDTHAIL 1.5Laurel, MD
Aug 18, 6:50 PM EDTHAIL 0.88Laurel, MD
Aug 18, 6:55 PM EDTHAIL 0.752 Ssw Savage, MDPENNY SIZE HAIL NEAR INTERSECTION OF US 1 AND WHISKEY BOTTOM RD IN NORTH LAUREL... MD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 10.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2011-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 458 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2011-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
458 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
1249 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

855 
WUUS51 KLWX 182221
SVRLWX
MDC027-031-033-182300-
/O.NEW.KLWX.SV.W.0366.110818T2221Z-110818T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
621 PM EDT THU AUG 18 2011

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HOWARD COUNTY IN CENTRAL MARYLAND...
  EASTERN MONTGOMERY COUNTY IN CENTRAL MARYLAND...
  NORTHERN PRINCE GEORGES COUNTY IN CENTRAL MARYLAND...

* UNTIL 700 PM EDT

* AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF
  QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR ASPEN HILL...OR NEAR BETHESDA...AND MOVING EAST AT 25
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  WHITE OAK...
  HILLANDALE...
  COLESVILLE...
  ADELPHI...
  FAIRLAND...
  BELTSVILLE...
  LAUREL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS...LARGE HAIL AND FREQUENT CLOUD
TO GROUND LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY
FROM WINDOWS.

&&

LAT...LON 3919 7684 3911 7682 3910 7684 3909 7683
      3907 7684 3906 7681 3901 7679 3899 7712
      3909 7714
TIME...MOT...LOC 2221Z 254DEG 20KT 3904 7705

$$
BPP
4 follow-up statements
279 
WWUS51 KLWX 182227
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
627 PM EDT THU AUG 18 2011

MDC027-031-033-182300-
/O.CON.KLWX.SV.W.0366.000000T0000Z-110818T2300Z/
HOWARD MD-MONTGOMERY MD-PRINCE GEORGES MD-
627 PM EDT THU AUG 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR PRINCE GEORGES...MONTGOMERY AND HOWARD COUNTIES...

AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE
SIZE OF QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM
WAS LOCATED NEAR WHITE OAK...OR NEAR BELTSVILLE...MOVING EAST AT 25
MPH.

LOCATIONS IMPACTED INCLUDE...
  BURTONSVILLE...
  BELTSVILLE...
  SCAGGSVILLE...
  FULTON...
  LAUREL...
  MONTPELIER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS...LARGE HAIL AND FREQUENT CLOUD
TO GROUND LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY
FROM WINDOWS.

&&

LAT...LON 3919 7684 3911 7682 3910 7684 3909 7683
      3907 7684 3906 7681 3904 7680 3901 7681
      3899 7705 3905 7706 3910 7712
TIME...MOT...LOC 2228Z 254DEG 20KT 3907 7697

$$

SMZ
334 
WWUS51 KLWX 182238
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
638 PM EDT THU AUG 18 2011

MDC027-031-033-182300-
/O.CON.KLWX.SV.W.0366.000000T0000Z-110818T2300Z/
HOWARD MD-MONTGOMERY MD-PRINCE GEORGES MD-
638 PM EDT THU AUG 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR PRINCE GEORGES...MONTGOMERY AND HOWARD COUNTIES...

AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE
SIZE OF QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM
WAS LOCATED NEAR FAIRLAND...OR NEAR BELTSVILLE...MOVING NORTHEAST AT
35 MPH.

LOCATIONS IMPACTED INCLUDE...
  SAVAGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS...LARGE HAIL AND FREQUENT CLOUD
TO GROUND LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY
FROM WINDOWS.

&&

LAT...LON 3919 7684 3911 7682 3910 7684 3909 7683
      3907 7684 3906 7681 3904 7686 3901 7699
      3906 7701 3913 7704
TIME...MOT...LOC 2238Z 244DEG 31KT 3911 7687

$$

SMZ
808 
WWUS51 KLWX 182245
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
645 PM EDT THU AUG 18 2011

MDC027-031-033-182300-
/O.CON.KLWX.SV.W.0366.000000T0000Z-110818T2300Z/
HOWARD MD-MONTGOMERY MD-PRINCE GEORGES MD-
645 PM EDT THU AUG 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR PRINCE GEORGES...MONTGOMERY AND HOWARD COUNTIES...

AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE
SIZE OF QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM
WAS LOCATED NEAR LAUREL...OR NEAR BELTSVILLE...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  SAVAGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS...LARGE HAIL AND FREQUENT CLOUD
TO GROUND LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY
FROM WINDOWS.

&&

LAT...LON 3917 7684 3911 7682 3910 7684 3909 7683
      3907 7684 3906 7683 3904 7686 3902 7692
      3907 7693 3911 7695
TIME...MOT...LOC 2245Z 249DEG 26KT 3909 7686

$$

SMZ
190 
WWUS51 KLWX 182253
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
653 PM EDT THU AUG 18 2011

MDC027-031-033-182304-
/O.EXP.KLWX.SV.W.0366.000000T0000Z-110818T2300Z/
HOWARD MD-MONTGOMERY MD-PRINCE GEORGES MD-
653 PM EDT THU AUG 18 2011

...THE SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 700 PM EDT FOR
PRINCE GEORGES...MONTGOMERY AND HOWARD COUNTIES...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

LAT...LON 3917 7684 3911 7682 3910 7684 3909 7683
      3907 7684 3906 7683 3904 7686 3902 7692
      3907 7693 3911 7695
TIME...MOT...LOC 2254Z 249DEG 26KT 3911 7678

$$

SMZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:30 PM EDT, 2 hours 51 minutes earlier.

Area forecast discussion, Aug 18, 3:30 PM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
330 PM EDT THU AUG 18 2011

.SYNOPSIS...
AN UPPER-LEVEL TROUGH WILL REMAIN IN PLACE THROUGH SATURDAY WHILE
DISTURBANCES ROTATE AROUND THIS SYSTEM...BRINGING UNSETTLED
CONDITIONS. A COLD FRONT WILL CROSS THE REGION SUNDAY AND MONDAY
BEFORE HIGH PRESSURE RETURNS ON TUESDAY.

&&

.NEAR TERM /THROUGH FRIDAY/...
A LINE OF ISOLATED CONVECTION DEVELOPED IN THE LEE OF THE BLUE
RIDGE JUST AFTER 1PM AND IS DRIFTING SLOWLY EWD. NEAR-TERM
GUIDANCE SUGGESTS THESE CELLS WILL STAY FAIRLY ISOLATED. THIS
CREATES THE POTENTIAL FOR A COUPLE OF THESE STORMS TO BECOME
RELATIVELY STRONG/SEVERE. STORMS MAY BECOME CLUSTERED ALONG
OUTFLOW BOUNDARIES AS THE AFTN/EVE WEARS ON. AFTER THIS INITIAL
BAND OF CONVECTION...THEY MAY BE ONLY A HANDFUL OF SHOWERS/TSTMS
DEVELOPING ACROSS THE AREA.

CLEARING SKIES SINCE LATE MRNG HAVE ALLOWED INSTABILITY TO INCREASE
QUICKLY...ESPECIALLY IN THE LOWER LEVELS. THE INCOMING UPPER VORT
MAX HAS NOT ONLY ADDED A LIFTING MECHANISM...BUT THE MID-LEVEL CAP
HAS BEGUN TO ERODE. THIS WILL ALLOW UPDRAFTS A BETTER ENVIRONMENT
FOR DEVELOPMENT. SHEAR THROUGHOUT THE COLUMN IS FAIRLY WEAK...BUT
THERE IS ENOUGH STEERING FLOW TO PUSH THESE STORMS ALONG AND MAKE
THEM LAST A BIT LONGER THAN THE TYPICAL PULSE CONVECTION.
DEWPOINTS WEST OF THE BLUE RIDGE HAVE DROPPED A FEW DEGREES
OVERALL...BUT MOISTURE REMAIN HIGHER ALONG THE PIEDMONT AND
ESPECIALLY ACROSS THE SERN QUADRANT OF THE CWA.

HIGH PRESSURE WILL CONTINUE TO MOVE OFF THE ATLC COAST TONIGHT...
ALLOWING FOR A PATTERN CHANGE ACROSS THE REGION THAT WILL LIKELY
LAST INTO EARLY NEXT WEEK. SEVERAL BACK-TO-BACK UPPER-LEVEL
SHORTWAVES WILL SLIDE ACROSS THE AREA...THE CURRENT ACTIVITY BEING
THE FIRST.

AFTER SUNSET...INSTABILITY WILL DECREASE...THOUGH A FEW SHOWERS
WILL LINGER OVER THE I-95 CORRIDOR AND EVENTUALLY DISSIPATE. A FEW
OVERNIGHT SHOWERS AND ISOLATED TSTMS NOT OUT OF THE QUESTION
OVERNIGHT AND EARLY FRI OVER THE ERN HALF OF THE CWA. LEFTOVER
OUTFLOW BOUNDARIES COMBINED WITH STILL RELATIVELY HIGH LOW-LEVEL
MOISTURE CONTENT WOULD ALLOW FOR THIS SET-UP.

OVERNIGHT LOWS WILL BE AT LEAST A COUPLE OF DEGREES COOLER THAN LAST
NIGHT ACROSS THE BOARD...BUT EVEN COOLER ACROSS THE WRN HALF OF THE
CWA WITH THE LOWER DEWPOINTS IN PLACE. THE PIEDMONT COASTAL AREAS
WILL RETAIN MORE CLOUD COVER AND HIGHER LOW-LEVEL MOISTURE...AND
THEREFORE SLIGHTLY WARMER OVERNIGHT CONDITIONS.

A FAIRLY SIMILAR SCENARIO TOMORROW...THOUGH LIKELY MORE CLOUDS TO
START OFF THE DAY. ENOUGH BREAKS WILL DEVELOP AFTER SUNRISE TO
CREATE MORE INSTABILITY AND ANOTHER ROUND OF SHOWER/TSTMS ONCE A
MORE POTENT UPPER-LEVEL SHORTWAVE SLIDES OVER THE REGION DURING
THE AFTN/EVE HRS. HIGHS AGAIN WILL APPROACH 90 AND DEWPOINTS WILL
ALSO BE SIMILAR TO TODAY AS WELL...SO CONTINUED WARM AND HUMID
CONDITIONS.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
LOW-AMPLITUDE SHRTWV RDGG XPCD ON SAT AS SHRTWV TROF FROM FRI AFTN
EXITS LATE FRI NGT. ALTHOUGH CLD CVR MAY BE BKN...PCPN NOT XPCD
ATTM AS SFC PATTERN ORGANIZES AHEAD OF A STRONGER SHRTWV TROF FROM
THE OHVLY.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
STRONG SHRTWV TROF WILL APRCH LATE SAT NGT AND SUN MRNG. INCRG SLY
FLOW WILL ADVCT MSTR NWD AHEAD OF THIS SYSTEM. WITH SHARPENING SFC
TROF...CNVGNC MAY BE SUFFICIENT FOR WDSPRD SHWRS AND TSTMS. LACK
OF SGFNT INSTBY OWING TO CLD CVR SHUD PRECLUDE ANY SVR WX THREAT.
HOWEVER...HEAVY RN WILL BE A PSBLTY OWING TO HIGH MSTR CONTENT OF
ATMOSPHERE.

THIS WAVE WILL DRIVE A CDFNT SEWD THRU FCST AREA. MSTR WILL BE
SCOURED OUT...LEAVING HIPRES TO DOMINATE FOR MUCH OF THE WK. POPS
WERE DECRD.

MID-WK SYSTEM TIMING STILL UNCERTAIN OWING TO DIFFERENCES BTWN GFS
AND ECMWF. ATTM A SLOWER SOLUTION HAS BEEN FAVORED...LEAVING FCST
AREA DRY FOR RMNDR OF THE WK.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
THE MAIN THREAT OVER THE NEXT SEVERAL HRS WILL BE ISOLATED
SHOWERS/TSTMS DEVELOPING IN THE LEE OF THE NRN VA BLUE RIDGE.
THOUGH THIS ACTIVITY IS MOVING SLOWLY EWD...A FEW OF THESE CELLS
MAY BEGIN TO AFFECT AREA TERMINALS AND NEARBY ROUTES. A FEW
OUTFLOW BOUNDARIES FROM TSTM ACTIVITY MAY ALSO CREATE GUSTY WINDS.
THIS ACTIVITY IS EXPECTED TO SUBSIDE CLOSER TO SUNSET...THOUGH A
FEW SHOWERS AND AN ISOLATED STORM COULD DEVELOP OVERNIGHT OVER THE
I-95 CORRIDOR/CHESAPEAKE BAY REGION.

SFC WINDS WILL BE LIGHTER ON FRI...THOUGH ANOTHER NOCTURNAL 30KT JET
MAY AGAIN DEVELOP OVER THE DC/BALT AREA FOR THE PREDAWN HRS. SKIES
WILL BRIEFLY CLEAR OUT DURING THE LATE MRNG HRS /LIKE TODAY/ AND
THEN FILL IN AGAIN TOWARD THE AFTN HRS WITH BATCHES OF CUMULUS AND
SOME MID-LEVEL CLOUDS. SCATTERED SHOWERS AND TSTMS WILL BECOME
MORE PROBABLE TOWARD THE LATE AFTN AND INTO THE EVE HRS.

CONDS XPCD TO DETERIORATE ON SUN AHEAD OF STRONG UPR SYSTEM AS DP
MSTR IS ADVCTD NWD. SHWRS AND TSTMS PSBL DURG THIS TIME. CDFNT
WILL CROSS THE REGION SUN NGT AND MON...SCOURING OUT MSTR AND
LEAVING HIPRES IN ITS WAKE.

&&

.MARINE...
SLY WINDS SLOWLY CHANNELING UP THE BAY...WITH SOME LOW-END SCA GUSTS
APPEARING IN THE OBS. THESE WILL BECOME MORE PREVALENT THRU THE
REST OF THE AFTN/EVE AND THEN DISSIPATE AFTER SUNSET. SCA FOR THE
MAIN CHANNEL OF THE BAY TIL 8PM...THEN THE LOWER HALF OF THE BAY
FOR A FEW HRS AFTER THAT.

WINDS WILL THEN DROP BELOW 10KTS ACROSS MUCH OF THE WATERS INTO
FRIDAY. A FEW AREAS ALONG THE LOWER BAY AND UP THE MAIN CHANNEL MAY
REACH THE 10-15KT RANGE BY MID AFTN...BUT SCA NOT EXPECTED AT THIS
POINT. SCATTERED SHOWERS/TSTMS ALSO POSSIBLE THRU THE AFTN/EVE
TOMORROW.

SLY CHANNELING PSBL SUN AHEAD OF SFC TROF. CDFNT WILL CROSS SUN
NGT AND MON AND MAY BE ACCOMPANIED BY SHWRS AND TSTMS. OTHERWISE...
NO MARINE HAZARDS ANTICIPATED ATTM.

&&

.TIDES/COASTAL FLOODING...
TIDAL ANOMALIES HAVE DROPPED A BIT OVER THE PAST SEVERAL
HRS...ESPECIALLY ON THE TIDAL POTOMAC/DC AREA. HOWEVER...THE MID
AND LOWER BAY REMAIN AROUND A HALF-FOOT ABOVE NORMAL...PARTLY DUE
TO A STEADY SLY FLOW REINFORCING THESE LEVELS. THIS SLY FLOW WILL
CONTINUE THRU THE REST OF THE DAY AND GRADUALLY SUBSIDE INTO THE
OVERNIGHT HRS. THERE MAY NOT BE A STRONG ENOUGH FLOW HOWEVER TO
BRING AREAS ALONG THE WRN SHORE OF THE BAY TO MINOR COASTAL
FLOODING...THOUGH THIS WILL BE MONITORED THROUGHOUT THE EVE HRS.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     ANZ530>532-538>540.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ533-534-
     537-541>543.

&&

GMS/KRAMAR
Hazardous weather outlook, Aug 18, 3:35 PM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
335 PM EDT THU AUG 18 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
191000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
335 PM EDT THU AUG 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL MIDNIGHT FOR THE TIDAL
POTOMAC RIVER FROM COBB ISLAND TO SMITH POINT AND FOR THE MARYLAND
CHESAPEAKE BAY FROM NORTH BEACH TO SMITH POINT. A SMALL CRAFT
ADVISORY IS IN EFFECT UNTIL 8 PM FOR THE MARYLAND CHESAPEAKE BAY
NORTH OF NORTH BEACH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS ARE LIKELY FRIDAY AFTERNOON AND EVENING.
ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN
AND COULD LEAD TO LOCALIZED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-191000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
335 PM EDT THU AUG 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KRAMAR

In the hours before

Local storm report, Aug 18, 6:10 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
610 PM EDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             1 SW HERNDON            38.96N  77.40W
08/18/2011  E0.88 INCH       FAIRFAX            VA   PUBLIC

&&

EVENT NUMBER LWX1101449

LISTEMAA
Local storm report, Aug 18, 6:13 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
613 PM EDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     HAIL             2 E BEL AIR             39.54N  76.30W
08/18/2011  E1.00 INCH       HARFORD            MD   911 CALL CENTER

            AT MD-543 AND REDFIELD ROAD

&&

EVENT NUMBER LWX1101451

KRAMAR
Special weather statement, Aug 18, 6:13 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
613 PM EDT THU AUG 18 2011

MDZ013-014-182245-
ANNE ARUNDEL MD-PRINCE GEORGES MD-
613 PM EDT THU AUG 18 2011

...STRONG THUNDERSTORM TO AFFECT ANNE ARUNDEL AND PRINCE GEORGES
COUNTIES...

AT 613 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MONTPELIER...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE FORT MEADE...CROFTON...ODENTON...SEVERN
AND MILLERSVILLE.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3915 7665 3901 7661 3897 7688 3907 7691
TIME...MOT...LOC 2213Z 251DEG 13KT 3906 7682

SMZ
Local storm report, Aug 18, 6:17 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
617 PM EDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     HAIL             STERLING                39.01N  77.42W
08/18/2011  M1.00 INCH       LOUDOUN            VA   TRAINED SPOTTER

&&

EVENT NUMBER LWX1101452

LISTEMAA
Local storm report, Aug 18, 6:18 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
618 PM EDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     TSTM WND DMG     1 NNW HARFORD FURNACE   39.51N  76.27W
08/18/2011                   HARFORD            MD   911 CALL CENTER

            TREE DOWN AT MD-543 AND CALVARY ROAD

&&

EVENT NUMBER LWX1101453

KRAMAR
Local storm report, Aug 18, 6:21 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
621 PM EDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     TSTM WND GST     1 W RIDGEWAY            39.11N  76.70W
08/18/2011  E60 MPH          ANNE ARUNDEL       MD   TRAINED SPOTTER

            ESTIMATED WIND GUSTS OF 60 MPH

&&

EVENT NUMBER LWX1101454

KRAMAR

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 1:55 PM EDTSpecial Weather StatementLWXCarroll35 min
Aug 18, 3:51 PM EDTSpecial Weather StatementLWXAnne Arundel24 min
Aug 18, 4:18 PM EDTSpecial Weather StatementLWXCity of Baltimore42 min
Aug 18, 4:40 PM EDTSevere Thunderstorm WarningLWXAnne Arundel50 min
Aug 18, 5:02 PM EDTFlash Flood WarningLWXAnne Arundel3 hr
Aug 18, 5:08 PM EDTSevere Thunderstorm WarningLWXAnne Arundel52 min
Aug 18, 5:14 PM EDTSevere Thunderstorm WarningLWXBaltimore, Harford, City of Baltimore46 min
Aug 18, 5:20 PM EDTSevere Thunderstorm WarningLWXCarroll, Frederick, Howard40 min
Aug 18, 5:21 PM EDTSevere Thunderstorm WarningLWXMontgomery39 min
Aug 18, 5:26 PM EDTFlash Flood WarningLWXBaltimore, Harford, City of Baltimore3 hr
Aug 18, 5:38 PM EDTSevere Thunderstorm WarningLWXHarford36 min
Aug 18, 5:44 PM EDTFlash Flood WarningLWXMontgomery3 hr
Aug 18, 5:51 PM EDTSevere Thunderstorm WarningLWXHarford39 min
Aug 18, 5:55 PM EDTSevere Thunderstorm WarningLWXMontgomery50 min
Aug 18, 6:01 PM EDTFlash Flood WarningLWXCarroll, Frederick, Howard81 min
Aug 18, 6:05 PM EDTSpecial Weather StatementLWXBaltimore25 min
Aug 18, 6:11 PM EDTSevere Thunderstorm WarningLWXBaltimore, Harford24 min
Aug 18, 6:13 PM EDTSpecial Weather StatementLWXAnne Arundel32 min
Aug 18, 6:34 PM EDTSpecial Weather StatementLWXMontgomery26 min
Aug 18, 6:39 PM EDTSpecial Weather StatementLWXCarroll36 min
Aug 18, 6:49 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Baltimore, Howard, Prince George's, City of Baltimore41 min
Aug 18, 7:28 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Baltimore, Harford, City of Baltimore47 min

Nearby

Severe Thunderstorm Warnings in Maryland, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.